MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC
Model Number 168212
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 3 of 3 e1: complainant country: china.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that there were stain on the alginate dressings.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary complaint: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc) region: china product / system application product (sap): 1703039 kaltostat drs 7.5x12cm wt (1x10pk) ster int lot: 2l00817.Date of manufacture: 16/nov/2022 sterilisation: steris gamma 2173-32876a; 25 nov-26 nov 2022.Batch size: (b)(4) secondary units ((b)(4) primary).Record in database was received from china reporting; there were stains on the alginate dressing.For material: 1703039 batch 2l00817.The lot was manufactured on 16/nov/2022 and sterilised under steris gamma 2173-32876a; 25 nov-26 nov 2022.03 primary units impacted from (b)(4) secondary units ((b)(4) primary) one photograph was provided by the complainant to demonstrate the reported marks/contamination on one of the dressings.The image shows dark mark on the kaltostat dressing, with contamination clearly visible on the unit.No physical samples were returned to convatec for evaluation.The absence of returned product limits the ability to perform a detailed, hands-on assessment of the defect.Without higher-resolution images or physical samples, the depth of investigation was restricted, and a definitive root cause cannot be fully established.The assessment was therefore based solely on the limited photographic evidence available.A full batch record review was completed for lot 2l00817 ¿ all quality control (qc) inspections and final release activities were recorded as acceptable.¿ no material-related or contamination-related issues were documented.¿ good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa)s or nonconformances were raised in relation to the production for order (b)(4).No process deviations or contamination-related nonconformances were identified for lot 2l00817.No additional complaints have been assigned to batch 2l00817 ¿ 24 month lookback.A broader material-level review for material 1703039 (kaltostat drs 7.5x12cm wt (1x10pk) ster int) identified two further complaint with the same malfunction over the past 24months: record in database for batch 4k00455, and record in database relating to batch 4k04783, for malfunction.Record in database ¿ stated there was brown, dusty material on the dressing.On investigation for this complaint: the issue was confirmed to be consistent with excess process-generated fibre ¿ an inherent material byproduct - and not indicative of contamination.Not related to foreign contamination of the dressing.Record in database - stated: distributor has reported 1 pieces of dressing found dirty.On investigation for this complaint: the observed material was identified as excess kaltostat fibre, an inherent process by-product, and not foreign matter contamination.Not related to foreign contamination of the dressing.Therefore, the record in database related to the stock keeping unit (sku) 1703039 was found not to be related to foreign matter contamination as per database.The current complaint relates to two primary packs reported with contamination.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).Of these, (b)(4) secondary units were distributed from distribution centres, with no additional feedback of similar issues, and 01 units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (01 reported event (impacting 03 primary packs) out of (b)(4) distributed secondary units - (b)(4) primary units), the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although no other complaint with the same malfunction has been raised for this batch, there was no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.Both complaints raised previously for sku 1703039 involve isolated, single-unit findings with no identified link to a shared root cause, furthermore the finding was that it was excess material not contamination.No additional similar complaints have been identified across distributed units of batch 2l00817.Based on the combined data set, the risk to product quality and patient safety remains minimal, and the events appear limited in scope with no indication of a systemic failure mode.As per process instruction (pi) ¿ general inspection, the required inspection level for contamination for a batch of this size was acceptable quality level (aql) 0.40, using an accept =5 / reject = 6 sampling plan for a sample size of (b)(4) units (applicable to batch sizes between (b)(4) secondary units).The appropriate inspection regime was applied at manufacture through routine in-process and end-of-line checks.The acceptable quality level (aql) sample taken did not exceed the rejection threshold.Across the full manufactured population of (b)(4) secondary packs (b)(4) primary units): ¿ only one additional contamination-related complaint has been received.¿ batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.¿ the observed defect rate (03 primary units out of (b)(4) primary packs = 0.01%) remains below the notional 0.40% acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.Based on work instructions (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there was no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate corrective and preventive actions (capa).Therefore, corrective and preventive actions (capa) was not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.As only a single photograph was provided and no physical sample was returned, the contamination mechanism cannot be conclusively determined.The dark spot observed in the image was consistent with several plausible sources of contamination, including: ¿ deposition of small airborne or process-generated particulates prior to packaging.¿ localised residue transfer from equipment surfaces; or introduction of foreign material post-manufacture during distribution or customer handling.¿ cellulose/alginate raw material inclusions: natural fibre/plant matter fragments that present as dark specks.¿ lubricant/grease spots: micro droplets that oxidise/darken, especially if heat/pressure was involved due to the limited evidence available, no single root cause can be confirmed.The dressings are inspected by operators, but as the foreign matter was of such a small size (approximately 0.10mm on the tappi chart indicated), this foreign matter may not have been readily detectable at validated inspection speeds two historical corrective and preventive actions (capa)s and formal investigations for previous complaints were opened to assess potential routes by which contamination could be introduced during the manufacture of kaltostat dressings and to evaluate the overall quality of the material produced.These investigations identified concerns relating to fabric quality, including the presence of contamination within the dressing material.As part of the investigation outcomes, engagement with the material supplier was identified as necessary to further assess potential sources of contamination within the supplied fabric.The supplier was made aware of these observations and advised that a detailed investigation would be required to determine root cause and appropriate corrective actions.The investigations also noted limitations in the effectiveness of the line extraction system, which may increase the risk of airborne fibre (fly) deposition onto the material during processing.While routine cleaning activities were assessed as adequate to mitigate contamination risk, the ageing condition of the production line was recognized as a contributing factor.The process of configuration has historically operated in this manner.As an outcome of the investigation, rpi75-203 was updated to include the requirement to raise a service request to verify that machine settings do not revert to factory defaults following power cycling of the human-machine interface (hmi).This issue was linked to deterioration of the internal battery due to routine power-off practices and was identified for further action.The batch remains within specification and acceptable quality limits.The issue was considered isolated, with no systemic recurrence identified.No corrective and preventive actions (capa) were required.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
KALTOSTAT
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23613710
Report Number1000317571-2025-00139
Device Sequence Number15711364
Product Code NAC
UDI-Device Identifier00768455122790
UDI-Public00768455122790
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/01/2025
Device Model Number168212
Device Lot Number2L00817
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown